Alert archive / New Mexico / Frost Advisories in 2012

Frost Advisory 1, NWS El Paso, TX

September 14, 2012Otero County, New Mexico

NWS El Paso, TX issued this frost advisory at Sep 14, 2012, 1:53 PM MDT for Otero County, New Mexico. It took effect at Sep 15, 2012, 1:00 AM MDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Sep 14, 2012, 1:53 PM MDT (19:53 UTC)
In effect from
Sep 15, 2012, 1:00 AM MDT
Expired
Sep 15, 2012, 9:00 AM MDT
In force
8 hr
Issued by
NWS El Paso, TX

County Otero County, NM

The radar

The Holloman AFB radar (KHDX), 63 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 7.9 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2012-09-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2012-09-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -114 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1461 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
-114 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

676 
WWUS74 KEPZ 141953
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
153 PM MDT FRI SEP 14 2012

...FROST ADVISORY TONIGHT ACROSS THE HIGHER ELEVATIONS OF THE SOUTHERN
SACRAMENTO MOUNTAINS...

.UNSEASONABLEY COOL WEATHER HAS SETTLED IN ACROSS THE AREA
THURSDAY AND FRIDAY BEHIND A COLD FRONT THAT SWEPT WESTWARD ACROSS
SOUTHERN NEW MEXICO THURSDAY. AFTER A COOL DAY ON FRIDAY WITH
TEMPERATURES 15 TO 20 DEGREES BELOW NORMAL THE OVERNIGHT LOWS ON
SATURDAY MORNING WILL BE THE COOLEST OF THE SEASON. FREEZING OR
NEAR FREEZING TEMPERATURES ARE POSSIBLE AT HIGHER ELEVATIONS OF
THE SOUTHERN SACRAMENTO MOUNTAINS TONIGHT AS THE ATMOSPHERE DRIES
OUT SOME AND CLOUD COVER DISSIPATES. THIS IS EXPECTED TO BE A
RELATIVELY MINOR FREEZE WITH A FAIRLY SHORT DURATION LIMITING
IMPACTS PRIMARILY TO SENSITIVE VEGETATION.

NMZ415-151200-
/O.UPG.KEPZ.FZ.A.0001.120915T0700Z-120915T1500Z/
/O.NEW.KEPZ.FR.Y.0001.120915T0700Z-120915T1500Z/
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
INCLUDING THE CITIES OF...CLOUDCROFT...SUNSPOT...APACHE SUMMIT
153 PM MDT FRI SEP 14 2012

...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM MDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 9 AM
MDT SATURDAY.  


* EVENT: FREEZING TEMPERATURES WITH OVERNIGHT LOWS OF 28-32 
  DEGREES POSSIBLE. 

* TIMING: THE TEMPERATURE MAY DROP BELOW FREEZING AFTER MIDNIGHT
  AND REMAIN BELOW FREEZING UNTIL AROUND 9 AM BEFORE THE SUN
  BEGINS WARMING TEMPERATURES.

* IMPACT: FREEZING TEMPERATURES MAY DAMAGE OR KILL PLANTS AND 
  OTHER VEGETATION. TEMPERATURES ARE NOT EXPECTED TO DROP LOW 
  ENOUGH NOR LAST LONG ENOUGH TO DAMAGE UTILITIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL PLANTS AND OTHER SENSITIVE
VEGETATION.

&&


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

BIRD

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this frost advisory went out at Sep 14, 1:52 PM MDT, 1 minute earlier.

Area forecast discussion, Sep 14, 1:52 PM MDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
152 PM MDT FRI SEP 14 2012

.SYNOPSIS...
A CHILLY NIGHT IS IN STORE FOR THE BORDERLAND BEHIND YESTERDAY'S
SHARP EARLY-SEASON COLD FRONT. TONIGHT DRIER AIR WILL WORK IN FROM
THE NORTHEAST CLEARING CLOUDS AND ALLOWING FOR DROPPING OVERNIGHT
TEMPERATURES. FOR THE WEEKEND EXPECT TEMPERATURES TO REBOUND
REMAINING BELOW NORMAL SATURDAY AND WARMING TO NORMAL SUNDAY. A
FEW LIGHT RAIN SHOWERS MAY LINGER ACROSS FAR WEST TEXAS OVERNIGHT
BUT DRIER AIR WILL SPILL IN AS HIGH PRESSURE BUILDS OVER THE SOUTHWEST.
NEXT WEEK LOOKS DRY AND SEASONAL ACROSS FAR WEST TEXAS AND
SOUTHERN NEW MEXICO.

&&

.DISCUSSION...
SURFACE FRONT HAS PUSHED WELL S AND W OF THE FORECAST AREA...BUT
THE PESKY UPPER LOW IS SLOW TO CLEAR THE AREA AS IT SLOWLY TRACKS
TO THE S AND E. THUS THERE IS A HUGE DISCREPANCY BETWEEN NORTHERN
ZONES AND SOUTHERN ZONES. NORTH IS DRY AND CLEAR. SOUTH KEEPS SOME
MID LEVEL MOISTURE AND A BIT OF OVERRUNNING. THIS CONTINUES TO
RESULT IN SOME LIGHT SHOWER ACTIVITY TRACKING EAST ACROSS N MEXICO
INTO THE NM/MEX BORDER ZONES AND INTO FAR WEST TEXAS. WILL KEEP
THESE CONDITIONS IN THE FORECAST FOR THE OVERNIGHT PERIODS.

TOMORROW EXPECT THE UPPER LOW TO SHIFT SE ENOUGH TO MOVE THE
MOISTURE OUT OF THE FORECAST AREA. THUS FORECAST WILL BE DRY FOR
ALL BUT HUDSPETH CO. WILL END POPS BY MID DAY FOR THAT ZONE.
EXPECT FULL SUN MOST OTHER AREAS AND A BEGIN TO WARMING WITH TEMPS
STILL BELOW NORMS SATURDAY AFTERNOON...BUT BACK TO NORM BY SUN/MON.

HIGH PRESSURE WILL BUILD AND EXPAND OVER THE REGION EARLY NEXT
WEEK. THIS LOOKS TO SHELTER THE SW FROM A PASSING UPPER WAVE
ACROSS THE MIDWEST. A WEAK COLD FRONT WILL DROP IN LATE MON/EARLY
TUE BUT THE AFFECTS WILL BE MINIMAL. MAYBE A DROP OF 3 DEGREES. NO
MOISTURE IN THE ENVIRONMENT AND NONE WITH THEY SYSTEM MEANS THE
AREA SHOULD REMAIN RAIN FREE.

14-BIRD

&&

.AVIATION....VALID 15/00Z-16/00Z.
A BACKDOOR COLD FRONT IS NOW SOUTH AND WEST OF THE FORECAST AREA.
00Z-06Z: MOSTLY VFR CONDS EXPECTED N OF SVC-LRU-ALM LINE WITH SCT050
SCT100 SCT200 VERY ISOLD -TSRA. CONSIDERABLE BKN/OVC040-100 LAYERS
200 WITH AN ISOLATED BKN080 -RA...MOSTLY SOUTH OF ABOVE MENTIONED
LINE  THESE CLOUDS WILL SLOWLY DISSIPATE AND MOVE SOUTHWARD BY 06Z.
NE-SE SFC WINDS 10-20 KTS WILL CONTINUE...WITH THE STRONGEST WINDS
WEST OF THE CONTINENTAL DIVIDE. AFT 06Z SCT050 SCT100 MOST AREAS EXCEPT
FOR SOUTHERN HUDSPETH COUNTY WHERE SOME CLDS AND SHOWERS MAY LINGER
TIL 15Z

20-NOVLAN

&&

.FIRE WEATHER...
IN THE WAKE OF YESTERDAY'S STRONG BACK DOOR COLD FRONT LATE NIGHT AND
EARLY MORNING TEMPERATURES WILL BE THE COOLEST OF THE SEASON SO FAR.
HIGH TEMPERATURES TODAY WILL RUN ABOUT 15 TO 20 DEGREES BELOW NORMAL.
SOME RESIDUAL CLOUDINESS WILL LINGER THROUGH MID DAY WITH JUST A SLIGHT
CHANCE OF LIGHT RAIN IN A FEW LOCATIONS. THE UPPER LOW / TROUGH OF LOW
PRESSURE OVER NEW MEXICO WILL GRADUALLY MOVE SOUTHEAST OUT OF THE STATE
ON SATURDAY AS HIGH PRESSURE ALOFT BEGINS TO REBUILD OVER NEW MEXICO INTO
NEXT WEEK. TEMPERATURES WILL REMAIN COOL SATURDAY BEFORE WARMING TO
NEAR NORMAL SUNDAY INTO NEXT WEEK. THE HAINES INDEX WILL RUN UNIFORMLY
IN THE 2 CATEGORY THROUGH SATURDAY. MIN RH VALUES WILL RUN FROM 25% TO 35%
LOWLANDS AND 35% TO 45% ABOVE 7500 FEET FRIDAY AND ABOUT 5% LOWER ALL
AREAS SATURDAY.

20-NOVLAN

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 72  54  78  57  86 /  10  10   0   0   0
SIERRA BLANCA           67  48  75  51  86 /  10  20  10   0   0
LAS CRUCES              71  49  77  52  85 /  10   0   0   0   0
ALAMOGORDO              71  47  75  50  85 /   0   0  10   0   0
CLOUDCROFT              50  29  58  34  66 /   0   0  10   0   0
TRUTH OR CONSEQUENCES   71  49  77  51  84 /   0   0   0   0   0
SILVER CITY             66  44  69  48  78 /   0   0   0   0   0
DEMING                  74  48  79  51  85 /   0   0   0   0   0
LORDSBURG               75  49  82  52  86 /   0   0   0   0   0
WEST EL PASO METRO      72  54  79  57  85 /  10  10   0   0   0
DELL CITY               74  49  78  52  87 /  10  10  10   0   0
FORT HANCOCK            75  52  78  55  91 /  10  20  10   0   0
LOMA LINDA              65  49  73  53  79 /  10  10   0   0   0
FABENS                  80  55  83  58  89 /  10  10  10   0   0
SANTA TERESA            73  51  79  54  84 /  10  10   0   0   0
WHITE SANDS HQ          75  51  76  54  85 /  10   0   0   0   0
JORNADA RANGE           72  47  78  50  84 /  10   0   0   0   0
HATCH                   74  47  77  50  85 /   0   0   0   0   0
COLUMBUS                77  52  75  55  87 /  10  10   0   0   0
OROGRANDE               74  50  78  53  84 /  10   0   0   0   0
MAYHILL                 57  35  64  39  73 /   0   0  10   0   0
MESCALERO               60  35  62  39  75 /   0   0  10   0   0
TIMBERON                59  37  64  41  71 /   0   0  10   0   0
WINSTON                 66  41  69  46  78 /   0   0  10   0   0
HILLSBORO               70  49  73  53  82 /  10   0   0   0   0
SPACEPORT               74  47  78  50  88 /  10   0   0   0   0
LAKE ROBERTS            68  41  74  46  83 /   0   0   0   0   0
HURLEY                  68  45  73  48  80 /   0   0   0   0   0
CLIFF                   77  41  78  43  86 /   0   0   0   0   0
MULE CREEK              70  38  74  41  80 /   0   0   0   0   0
FAYWOOD                 70  45  72  49  83 /   0   0   0   0   0
ANIMAS                  76  47  79  50  87 /   0   0   0   0   0
HACHITA                 74  46  79  49  89 /   0   0   0   0   0
ANTELOPE WELLS          75  47  79  50  88 /   0   0   0   0   0
CLOVERDALE              68  45  73  49  79 /   0   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...FROST ADVISORY FROM 1 AM TO 9 AM MDT SATURDAY FOR NMZ415.

TX...NONE.
&&

14/20
Hazardous weather outlook, Sep 14, 11:09 AM MDT, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1109 AM MDT FRI SEP 14 2012

NMZ401>417-TXZ418>424-151715-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
1109 AM MDT FRI SEP 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER THE
SOUTHERN ZONES ARE STILL ON THE BACK EDGE OF THE MOISTURE AND
OVERRUNNING DYNAMICS ASSOCIATED WITH THE COLD FRONT AND UPPER LOW.
THUS LIGHT TO MODERATE RAIN SHOWERS WILL SKIRT THE NEW MEXICO/
MEXICO BORDER AND COVER LARGE PORTIONS OF EL PASO AND HUDSPETH
COUNTIES. IMPACTS WILL BE MINIMAL WITH THE MAIN ISSUE BEING
TRAFFIC AND WET ROAD CONDITIONS TODAY AND POSSIBLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

BIRD

In the hours before

Special weather statement, Sep 14, 1:14 PM MDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
114 PM MDT FRI SEP 14 2012

NMZ401-151415-
UPPER GILA RIVER VALLEY-
INCLUDING THE CITIES OF...GILA HOT SPRINGS...BUCKHORN...
MULE CREEK...CLIFF
114 PM MDT FRI SEP 14 2012

...MUCH COOLER THAN NORMAL TEMPERATURES TONIGHT AND SATURDAY
MORNING ACROSS PORTIONS OF THE GILA...

A COLD FRONT PUSHED THROUGH SOUTHWEST NEW MEXICO YESTERDAY...
SPREADING A COOL AIRMASS THAT WILL DROP TEMPERATURES TO THE
COOLEST READINGS OF THE SEASON SATURDAY MORNING. TEMPERATURES ARE
EXPECTED TO DROP TO AS LOW AS THE MID 30S...BUT A FEW SPOTS IN
LOW LYING VALLEY AREAS COULD DROP EVEN A BIT COOLER AND BRIEFLY
SEE SOME FROST. TEMPERATURES WILL GRADUALLY WARM UP AFTER SATURDAY
AND SHOULD BE BACK TO NEAR NORMAL BY SUNDAY OR MONDAY.

BIRD

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 14, 5:49 AM MDTFreeze WatchEPZOtero8 hr

Nearby

Frost Advisories in New Mexico, 2012Every frost advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.